Welcome, Guest
Username: Password: Remember me

TOPIC: Brother finished hep c treatment now has nasty rash

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27855

  • GaryC123
  • GaryC123's Avatar
  • Offline
  • New Member
  • Posts: 5
  • Thank you received: 11
  • Karma: 0
Eplusa treatment. He was suppose to be on 12 weeks. 3 bottles. The pharmacy slipped in another bottle. Probably because hes on mass health and its 1000 a pill. I gave him a little more than half of the fourth until I contacted the doctor who said don't give him anymore. He was only supposed to do 12 weeks. I've included a picture of the rash on his back. He has these blisters that form get fluid under them then burst eventually. They gave him an appointment in Sept, just today to see a dermatologist. Good God. Sept! This needs attention now.
Attachments:
The administrator has disabled public write access.
The following user(s) said Thank You: Sven, hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27856

  • Sven
  • Sven's Avatar
  • Offline
  • Elite Member
  • Posts: 309
  • Thank you received: 1127
  • Karma: 20
I agree..Good God...it needs attention now. Don’t wait move forward can be taken care of quickly but as you implied “it needs attention now”
Contracted HCV 1980's
Geno Type 1a
F3 ( doc says once treated I'll be F2 maybe F1)
Meds shipped 6/17/2016 arrived early 7/2016

Viral count - 3,471,080

4 week quantitative bloods: August 17, 2016. I have been diagnosed as <15 (told undetected)

8 week quantitative bloods: September 14th. I have been diagnosed as <15 (told undetected)

11 week PCR RNA Qualitative bloods: September 26th 2016 - Undetected

December 19th 2016: Cured!
Viral count: zero!!!
2018 viral count: still zero!
Cured!
Last Edit: 4 months 2 weeks ago by Sven.
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27860

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1853
  • Thank you received: 6854
  • Karma: 102
Hello GaryC123,

Sorry to hear about your brother and this rash.

It certainly could be a drug reaction rash for which the mainstay of treatment is stopping the drugs.

Once these sort of blisters have formed there is nothing we can do to make them go away. They will eventually pop, but for preference should not be popped - the dead skin layer over the top of the fluid protects the sensitive layer below.

We do occasionally use steroids like Prednisolone 50mg daily for 3 days to get things to settle down.

Anyway, this should be treated like a partial thickness burn.

You can use an antiseptic cream, but only for 24 hours. All antiseptics delay healing.

All we really need to do is keep it clean AND not get it infected - it should heal rapidly with no scarring.

In a hospital environment, we would put a dry alginate dressing over the area and cover it with Hyperfix. This would be kept intact for about 3 days before looking at it again and redressing.

The low-tech approach would be clean well fitting cotton T-shirts changed every 24 hours . These would be likely to stick a bit but taking them off in the shower, not touching the area and letting it air dry before covering with a freshly laundered clean T shirt would do a reasonable job (in a pinch)
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27861

  • GaryC123
  • GaryC123's Avatar
  • Offline
  • New Member
  • Posts: 5
  • Thank you received: 11
  • Karma: 0
So don't put bacitracin all over it? That's what they gave me to lut.
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27865

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1853
  • Thank you received: 6854
  • Karma: 102
Bacitracin is ok because it's an antibiotic cream, rather than an antiseptic.

Antiseptics kill everything - killing the bacteria is fine, but killing the healing skin is not.

Antibiotics are targeted, so leave the healing alone.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27867

  • GaryC123
  • GaryC123's Avatar
  • Offline
  • New Member
  • Posts: 5
  • Thank you received: 11
  • Karma: 0
I put this over it this morning but I didn't put anything. I got confused with the antiseptic/antibiotic difference so maybe I should remove the suresite transparent dressing apply some bacitracin and reapply another suresite transparent dressing over it ?
Attachments:
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

Brother finished hep c treatment now has nasty rash 4 months 2 weeks ago #27873

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1853
  • Thank you received: 6854
  • Karma: 102
These dressings look perfect. You can leave them on for a full week unless they look too wet underneath.

You won't really need the Bacitracin but it won't hurt if you use a little.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar
Time to create page: 0.120 seconds

Copyright © 2015-2019 FixHepC

Back to Top